Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 124, NWS Springfield, MO

May 26, 2004Maries County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2004, 7:01 PM CDT for Maries County, Phelps County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 7:01 PM CDT (00:01 UTC)
Expired
May 26, 2004, 7:30 PM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Maries County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1669 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
2.7
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS53 KSGF 270001
SVRSGF
MOC125-161-270030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PHELPS COUNTY IN CENTRAL MISSOURI.
  SOUTHEAST MARIES COUNTY IN CENTRAL MISSOURI.

* UNTIL 730 PM CDT.

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF ST. JAMES...OR ABOUT 8 MILES NORTHEAST OF ROLLA...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ST. JAMES BY 705 PM CDT.

THE TOWN OF VICHY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

LAT...LON 3808 9188 3797 9169 3799 9153 3816 9154
          3815 9164

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:51 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 26, 3:51 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT WED MAY 26 2004

...MESOSCALE CONVECTIVE DISCUSSION...

CONVERGENCE ALONG A STATIONARY BOUNDARY OVER SOUTHERN MISSOURI HAS
FAILED TO TRIGGER ANY CONVECTION.  THE LACK OF LARGE SCALE ASCENT
ALONG WITH INCREASED CAPPING ARE THE LIKELY CAUSES FOR THIS.
MEANWHILE...DEW POINTS IN THE LOW 70S AND TEMPERATURES IN THE LOW
80S YEILD 100 MB MIXED LAYER CAPES ON THE ORDER OF 2000 TO 2500
J/KG...ALONG AND SOUTH OF THE BOUNDARY

A 130 KNOT SPEED MAX POSITIONED OVER NORTHERN KANSAS WILL CONTINUE
TO SHIFT EASTWARD LATE THIS AFTERNOON.  MASS DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF THIS FEATURE MAY BE ENOUGH TO FORCE CONVECTION.
IF THIS IS THE CASE...THEN LOOK FOR INITIATION TO OCCUR THIS EVENING
ALONG THE SURFACE BOUNDARY THAT EXTENDS ROUGHLY FROM EMINENCE TO
FORT SCOTT KANSAS.  THE TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.

CRAMER

&&

.FORECAST DISCUSSION
MAIN CONCERNS REMAIN CONVECTIVE TRENDS.

IN THE NEAR TERM THROUGH EARLY EVENING...FRONT THAT HAS MEANDERED
OVER THE REGION OVER THE COUPLE OF DAYS HAS LIFTED BACK TO THE NORTH
THIS MORNING...POSITIONED ROUGHLY ALONG A JOPLIN...TO MORRISVILLE
(ALONG THE GREENE/POLK COUNTY LINE) TO JUST SOUTH OF SALEM MISSOURI.
ELEVATED CONVECTION HAS CONTINUED TO FIRE UP IN CENTRAL MO AS
SOUTHWESTERLY LOW LEVEL FLOW RIDES UP THE FRONTAL SLOPE. AMPLE
MIDLEVEL INSTABILITY AND UNIDIRECTIONAL SPEED SHEAR WILL ALLOW
STORMS TO DEVELOP NORTH OF THE FRONT THROUGH EARLY THIS EVENING.
SUBTLE SHORTWAVE ALSO EVIDENT OVER CENTRAL KS IN PROFILER AND WATER
VAPOR LOOP IS PICKED UP BY THE META AND PROGGED TO MOVE INTO CENTRAL
MO LATE THIS AFTERNOON TO HELP INCREASE GENERAL LIFT. WOULD EXPECT
TO SEE FURTHER DEVELOPMENT IN THIS AREA AS THE DAY WEARS ON. AM
CONSIDERING REISSUING THE FLOOD WATCH FOR MY NORTHERN COUNTIES THAT
HAVE BEEN HIT BY RECENT HEAVY RAIN. ONE HOUR FLASH FLOOD GUIDANCE
OVER CENTRAL MO IS LESS THAN AN INCH IN SOME COUNTIES.

AREAS ALONG AND SOUTH OF THE FRONT A GROWING CONCERN. 17Z KSGF
SOUNDING INDICATES THAT CAP HAS ERODED GREATLY. META HAS A GOOD
HANDLE ON THIS. WITH TEMPERATURES IN THE UPPER 70S TO NEAR 80...SB
CAPES ARE IN EXCESS OF 3500 J/KG WITH ONLY A VERY WEAK OR NON
EXISTENT CAP. WILL NEED TO WATCH THIS AREA CLOSELY FOR DEVELOPMENT.
EITHER ALONG THE SFC FRONT OR IN THE WARM SECTOR ALONG SUB SYNOPTIC
BOUNDARIES. 17Z KSGF SOUNDING INDICATED A FAIRLY VEERED LOW LEVEL
WIND PROFILE...BUT THE META BACKS LOW LEVEL SFC WINDS TO THE
SOUTH...WITH FORECAST 0-3KM HELICITIES ABOUT 400 M2/S2 BY 00Z.
TORNADO WATCH ALREADY OUT FOR MISSOURI COUNTIES.

IN GENERAL...MADE ONLY SMALL ADJUSTMENT TO THE FORECAST AFTER
TONIGHT. ACTIVE PATTERN WILL CONTINUE. AREAS SHOULD BE WARM AND
UNSTABLE TOMORROW. APPROACHING COLD FRONT WILL KEEP THE THREAT FOR
STORMS OVER MUCH OF THE AREA THROUGH SATURDAY WITH THE THREAT
GRADUALLY SHIFTING FARTHER SOUTH INTO SOUTHERN MO. MODELS DIFFER
QUITE A BIT SUN-MON WITH STRONG UPPER SYSTEM MOVING EAST THROUGH THE
PLAINS. FOR NOW...WILL LEAVE FORECAST STATUS QUO.

&&

.AVIATION...
NO SIG SHORT TERM CONCERNS...BUT SCATTERED THUNDERSTORMS...SOME
SEVERE WILL AFFECT THE KSGF AND KJLN TERMINAL FORECAST SITES THROUGH
THE EVENING HOURS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH OVER ALL THE MISSOURI COUNTIES.
KS...NONE.

DSA
Hazardous weather outlook, May 26, 1:00 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED MAY 26 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED
TORNADOES. HEAVY RAINFALL CAUSING POSSIBLE FLOODING.

  AREAS AFFECTED AND TIMING:

THE SEVERE THUNDERSTORM THREAT WILL COVER THE ENTIRE AREA. SEVERE
STORMS OVER CENTRAL MISSOURI ARE ONGOING...WITH LARGE HAIL UP TO ONCE
INCH IN DIAMETER THE MAIN CONCERN. SOUTH OF A WARM FRONT THAT IS
DRAPED OVER THE AREA...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH THE STRONGEST STORMS THAT ARE EXPECTED TO DEVELOP AFTER 3 PM.
THE SEVERE WEATHER THREAT WILL LAST THROUGH THE EVENING HOURS.

  DISCUSSION:

A SLOW MOVING FRONTAL BOUNDARY ROUGHLY ALONG A JOPLIN TO SALEM LINE
WILL SLOWLY REMAIN OVER THE AREA THROUGH TONIGHT. LOW LEVEL WINDS
LIFTING UP AND OVER THIS BOUNDARY HAVE CAUSED STORMS TO DEVELOP OVER
CENTRAL MISSOURI. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS PORTIONS SOUTHEAST KANSAS AND CENTRAL MISSOURI. A FEW
OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL. HEAVY RAINFALL ON TOP
OF THE ALREADY HEAVY RAIN THAT HAS OCCURRED OVER CENTRAL MISSOURI
WILL LEAD TO HEIGHTENED CONCERN FOR FLOODING.

SOUTH OF THE FRONT...A MIDDAY BALLOON/RADIOSONDE RELEASE INDICATES
THAT THE PERSISTENT STABLE CAP OVER THE AREA HAS ERODED AND THE
ATMOSPHERE HAS BECOME UNSTABLE. DESPITE CLOUD COVER...INSTABILITY
WILL BE SUFFICIENT FOR SEVERE STORMS WHEN THEY DEVELOP. THE MAIN
FOCUS FOR STORMS WILL BE CLOSE TO THE FRONTAL BOUNDARY. WIND PROFILES
INDICATE THAT SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT IN SOUTHERN
MISSOURI. TORNADIC SUPERCELLS WILL BE POSSIBLE CLOSE TO AND SOUTH OF
THE FRONT...ESPECIALLY WHERE SURFACE WINDS ARE MORE SOUTHERLY AND
SOUTH-SOUTHEASTERLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE THUNDERSTORMS
AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING THROUGH THE PLAINS
AND MIDWEST LATE SUNDAY WILL PROVIDE AN ADDITIONAL CHANCE FOR STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.

DSA

In the hours before

Special weather statement, May 26, 1:16 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT WED MAY 26 2004

MOZ055>058-066>071-077>083-088>098-101>106-270200-
BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-
GREENE-HICKORY-HOWELL-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-
MORGAN-NEWTON-OREGON-OZARK-PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR-
STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...
MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...ROLLA...
SPRINGFIELD...STOCKTON AND WEST PLAINS.
116 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 294...IN
EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...
LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON...
CAMDENTON...FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.

A STALLED OUT FRONTAL BOUNDARY ALONG WITH EXTREME INSTABILITY
CURRENTLY IN PLACE OVER THE SOUTHERN HALF OF MISSOURI...WILL BE
CONDUCIVE FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING.  INCREASING WIND SHEAR AND A MOIST
ATMOSPHERE WILL INCREASE THE POTENTIAL FOR SOME STORMS TO PRODUCE
TORNADOES.  INTERESTS ACROSS SOUTHERN MISSOURI SHOULD STAY TUNED TO
LATER FORECASTS AND STATEMENTS CONCERNING THIS DEVELOPING WEATHER
SITUATION.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

&&

CRAMER
Local storm report, May 26, 2:04 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 PM CDT WED MAY 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      1 E ELDON               38.35N 92.56W
05/26/2004                   MILLER             MO   LAW ENFORCEMENT

            TWO GRAVEL ROADS FLOODED.  VEHICLE STRANDED IN FLOODED
            ROADWAYS.

AL
Local storm report, May 26, 5:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT WED MAY 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             DIXON                   38.00N 92.10W
05/26/2004  0.75 INCH        PULASKI            MO   PUBLIC

IZZI
Local storm report, May 26, 5:50 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT WED MAY 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             DIXON                   38.00N 92.10W
05/26/2004  0.75 INCH        PULASKI            MO   PUBLIC

            MOSTLY PEA SIZE HAIL A COUPLE UP TO 0.75 INCH

IZZI
Local storm report, May 26, 6:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT WED MAY 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 S BRINKTOWN           38.06N 92.08W
05/26/2004  0.75 INCH        MARIES             MO   PUBLIC

IZZI
Local storm report, May 26, 6:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT WED MAY 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             VICHY                   38.12N 91.75W
05/26/2004  0.75 INCH        MARIES             MO   LAW ENFORCEMENT

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:12 PM CDTTornado WarningSGFVernon63 min
May 26, 9:44 PM CDTTornado WarningSGFSt. Clair61 min
May 26, 10:37 PM CDTTornado WarningSGFHickory68 min
May 26, 10:40 PM CDTTornado WarningSGFSt. Clair35 min
May 26, 11:03 PM CDTTornado WarningSGFDallas57 min
May 26, 11:23 PM CDTSevere Thunderstorm WarningSGFCamden52 min
May 26, 11:29 PM CDTTornado WarningSGFLaclede76 min
May 27, 12:13 AM CDTSevere Thunderstorm WarningSGFCamden32 min
May 27, 12:16 AM CDTTornado WarningSGFPulaski59 min
May 27, 12:55 AM CDTTornado WarningSGFBarton, Vernon65 min
May 27, 1:31 AM CDTTornado WarningSGFDade59 min
May 27, 1:32 AM CDTSevere Thunderstorm WarningSGFCedar58 min
May 27, 1:51 AM CDTSevere Thunderstorm WarningSGFGreene, Polk54 min
May 27, 2:35 AM CDTSevere Thunderstorm WarningSGFWebster40 min
May 27, 2:56 AM CDTSevere Thunderstorm WarningSGFWright64 min
May 27, 3:16 AM CDTSevere Thunderstorm WarningSGFDallas44 min
May 27, 3:31 AM CDTSevere Thunderstorm WarningSGFLaclede59 min
May 27, 3:42 AM CDTSevere Thunderstorm WarningSGFTexas63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.